Just want to talk and get some advice

cathrinecathrine Member Posts: 5 New Member
I'm exhausted.  Just hoping to chat?

«1

Comments

  • Giovanna_BCNAGiovanna_BCNA Administrator, Staff, Member, Moderator Posts: 1,207
    Hello @cathrine whats been happening?

  • arpiearpie Mid North Coast, NSWMember Posts: 3,104
    Welcome to BCNA .... Lots of ears & eyes here to help you get thru this tough bit .... 

    What part of your treatment are you up to?  What City/town do you live in? Members may be able to point you to local support services there.  xx
  • KashKash SydneyMember Posts: 15
    We are here for you. Chat about anything you like🤗
  • cathrinecathrine Member Posts: 5 New Member
    I am one year post mastectomy and nearly one year post chemo.  Hormone positive cancer, so I am on hormone treatment.  I have really sailed through all my treatment.  I am a very physically fit and active 57 year old.  For the past month I have begun to experience pain in my joints, after waking up, after sitting down even for a short time.  I feel like I am 105!  I am usually a highly functioning person but today, its getting to me
  • cathrinecathrine Member Posts: 5 New Member
    I just watched a thing on netflix called Heal.  It was excellent.  I know I need to change my diet, I eat wayyyyyyy to much sugar.

  • cathrinecathrine Member Posts: 5 New Member
    I am appalling at asking for help, in fact I warned everyone off during my treatment and did it by myself.  Its too hard to let anyone in.  I really envied the women I know who had miles of friends with them at chemo, delivered meals and flowers etc.  I know I need to open up a bit and ask for help but it is very difficult for me.

  • arpiearpie Mid North Coast, NSWMember Posts: 3,104
    @cathrine ; -  you are not alone with the pain from the AI tablets - it creeps up on you & can be debilitating .....

    Due to the aches & pains - I am onow onto my 3rd lot of AIs (started with Letrozole for 6 weeks, then 6 months Exemestane & now had 6 months Arimidex!)  

    Yes, sometimes family & friends can be a bit 'clingy' - but it is also nice to have some support - so feel free to put up any questions you have, or vent here - we've all been thru it and know exactly what you are going thru.  Because we 'look OK' - everyone assumes we ARE OK! 

    It can be tricky letting family & friends know that you really aren't coping too well just now - were you assigned a Breast Care Nurse with your treatment?  They may be able to put you onto a social worker and/or psychologist who may be able to talk you thru some coping strategies?

    Take care xx


  • primekprimek Broken HillMember Posts: 5,171
    edited November 1
    If one year since chemo I am assuming 1 year on AI's. Has this pain just started in last month?
    Has anything else changed like your weight or major joint changes?
    It could be lots of things. My AIs were a problem from the start then improved somewhat, however with weight gain my joints really became an issue. Swapping from letrozole to anastrozole helped, and losing weight and more activity has helped even more.
    Sometimes you just need to talk with your GP. I started with basic bloods to ensure I didn't have inflammatory arthritis.
    An exercise class might help with your joints and mental health also.
  • Cath6053Cath6053 Member Posts: 16
    Hi cathrine, another Catherine here :smile:
    I also had excruciating joint pain after being on hormone blockers for about 2 years (Tamoxifen, then Arimidex). I got to the point where I refused to take them and went in and saw onc and told them so! After a 4 week break, I insisted that they change me to another one, which they did (Aromasin). Well, it has been the best thing ever (to advocate for myself), as I haven't had joint pain on Aromasin, until just about 6 weeks ago, when I started taking calcium & vitamin D twice a day (due to diagnosis of osteopenia). As soon as I started on the calcium and vit D, the joint pain returned. I ended up getting relief from rubbing magnesium oil on myself (I rub it on my belly, thighs, lower legs and upper arms). The mag seems to balance out the calcium and vit D. I think that most of use on hormone blockers don't realise how much the meds depletes our magnesium and I think it throws our system out of balance - well it's already out of balance due to being on the hormone blockers. Anyway, that's what helped me through the joint pain. Hope it may be something to try. :smiley:
  • suburbangirlsuburbangirl Perth, Western AustraliaMember Posts: 59
    Hi @cathrine,
    Just to say like the others have, a big welcome to this forum and what a great group of women and men we have on here! When we feel a bit low, others lift us, and we can also reach out to others, offering support or just to say hello. We each have our own story, but everyone here understands and 'gets it'. I have been on AI's (Arimidex) for @ 5 months and definitely noticing muscle and joint discomfort/pain. My oncologist suggested magnesium tablets which I have bought but not taken yet. I also am very independent, no hot meals delivered to my door! :(
    Which is a shame as I am such a bad cook!
    Sending you my very best wishes, 
  • ZoffielZoffiel Regional VictoriaMember Posts: 2,856
    Hi @cathrine ; it's a bastard isn't it? The aches and pains thing is so frustrating, who signed me up for this?

    I'm another solitary traveller when it comes to all things 'treatment''. For the life of me I couldn't figure out why anyone would bring a posse to an oncology unit--Im more like a cranky old dog  who wants to crawl away where noone can see me.  The only problem I've found with that is everyone starts to think I'm a right old battleaxe who never needs any help. And sometimes I do.

    Anyway, it's 5 am and I'm waiting for the rain to arrive. No doubt I'll find something to complain about when it does, but at least it will distract me from my aching bones. Hang in there chick; as some pompous entitled twit once said 'Life wasn't meant to be easy.' 
  • SisterSister Adelaide Hills, SAMember Posts: 4,406
    The aches and pains from the AIs make everything so damn miserable.  I never expected this - you're definitely not alone @cathrine
  • ArtferretArtferret MelbourneMember Posts: 240
    @cathrine
    Hi! For some people their body settles into the drug with minimal issues and for others...all hell breaks loose! I count myself in the latter half. My joint issues ramped up to the point that i had a 2 month break, that was in the middle of this year. I have been on letrozole for 2 years but an now seriously considering tamoxifen, more seriously than before, due to a drop in my bone density. But that is a discussion i will have with my onco come April next year. And yes, i didn't want help, just understanding and a willingness to keep things on a 'normal' level. I was lucky, i dodged radiation due to a trial I'm on and didn't need chemo. But feeling like an 80yo in my 50s?!! My motto is 'use it or lose it'. Inactivity is my enemy so you'll see me at the gym 3 times a week, in the garden, moving furniture, ripping up carpet, hammering down all the creaks, packing stuff away, unpacking stuff...yep we've been renovating and now my hands hate me but that's what icepacks and rocktape are for. 
    Best of luck with finding ways of coping with the side effects.
    From another Cath!
  • Brenda5Brenda5 Burrum Heads, QldMember Posts: 2,331
    I was 3 years post treatment and on hormone therapy and not only was everything aching, my heart started skipping beats and then racing. I went off the tablets to get my lame foot to get better so I could actually walk on the stress test treadmill to test the heart and by accident found that it was the pill that was aggravating the heart. Oh well, the oncologist said, 3 years is better than nothing and I could cease the hormone treatment. Most all aches have gone but now my energy levels are a come or go affair if the heart starts skipping. At least it doesn't race at 170bpm any more.
Sign In or Register to comment.